Drugs depleting nutrients

Warfarin, the vitamin K killer.

Hilary Butler - Thursday, June 17, 2010
ďWarning on blood thinning medicineĒ rang out the headlines in the Herald on 10 June 2010, in an article which warned that warfarin can result in strokes. This type of article is particularly dangerous, because readers can assume that what is said is the only danger there is. Warfarin is way more dangerous than just causing strokes. Warfarin is a major nutrient robber, to the proportions of being a biological weapon of slow mass destruction.

Warfarin thins the blood by nuking Vitamin K 1 in the body.

The problem is that the body breaks down Vitamin K 1, into a whole lot of derivatives which are very important in other biological processes relating to heart and artery health, protein structure, and bone strength, so if you mess with vitamin K1, you mess with all the others. Warfarin is best described as a "nutrient robber". The real tragedy is that the medical literature has discussed this since 1980, yet what has been done by the system to educate doctors as to how to rectify the problems warfarin creates?

Warfarin chemically knocks out vitamin K 1 and itís derivatives, thereby prevents calcium being deposited in bones, and the body then deposits that calcium on the sides of arteries as plaque. This INCREASES the risk of heart attacks, and causes serious osteoporosis in elderly. Vitamin K is also involved in other important protein manufacturing pathways.  Are elderly told that warfarin increases the risk of heart disease and osteoporosis - or strokes? Not usually. They are either told, or it is inferred, that the risk of osteoporosis, heart attacks and strokes is because they are old. They may then be put on Fosamax, statins, and a whole raft of other drugs which then rob their body of other nutrients on top of the vitamin Ks, like Co-Q 10 and magnesium, thereby worsening heart health even further.

Consider just two things.

Vitamin K is considered crucial in adolescence with regard to bone turn over, right?

So why is this not thought about with regard to elderly? Do doctors assume that elderly donít need strong bones?

In 2007, an article came out which discussed in great detail the problem of warfarin wrecking important health pathways in elderly, as well as the fact that elderly on Warfarin should be supplemented with vitamin K2-MK7 in order to allow all the other functions of vitamin K 1 derivatives to work properly.

Is this fact acted upon? It would seem to be frequently, if not completely ignored. 

The tragedy is that it seems the system isnít interested in what is in its own literature, and itís the elderly who pay, both financially and healthwise.